MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS A/B/D/A/B/D MONO GRP 5X20; BLOOD GROUPING REAGENT

MICROTYPING SYSTEMS MTS A/B/D/A/B/D MONO GRP 5X20; BLOOD GROUPING REAGENT
Catalog Number MTS081115
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
Cms (b)(4), windchill ra609435 on (b)(6) 2025, a customer contacted ortho global technical support center (gtsc) to report what was described as a discrepant false positive result of the anti-b typing for one donor unit using mts abd monoclonal grouping card lot 110124053-02 (expiry 02sep2025) on their ortho vision id-mts (serial (b)(6).Customer name: (b)(6), medical technologist (b)(6); (b)(6) customer# (b)(6) event date: 18mar2025, reported same day.Reagent: mts abd monoclonal grouping card lot 110124053-02 (expiry 02sep2025, manufactured 02dec2024) mts diluent 2 plus lot md242 (expiry 07oct2025) automated method using ortho vision id-mts (serial (b)(6) traditional tube method (reagent details not provided) donor unit id: (b)(6) (encrypted id: f1-34-d5-c2-fa-46-3f-d3-90-4e-7f-91-ed-79-cf-a9-07-56-67-0b-d3-e4-75-dc-ef-a6-74-33-b4-3d-ec-9f) known to be a blood group a positive unit.The customer reported that on (b)(6) 2025, one donor unit was tested in automated method utilizing mts abd monoclonal grouping card lot 110124053-02, and results displayed a discrepant forward type of ab positive with a false positive reaction in the anti-b column.These results did not correlate with the expected results of blood group a positive for the unit.The same day, the customer retested the original donor unit segment in automated method utilizing the same lot of mts abd monoclonal grouping card in conjunction with the same ortho vision id-mts analyzer and results were as expected and consistent with a blood group a positive reaction.Also the same day, the customer stated they tested the same donor unit segment for abd in manual tube method utilizing traditional tube reagents.Results were as expected and consistent with blood group a positive reactions.No further details were provided.The same day, the customer reported that the alternate segment from the same donor unit was also tested in automated method utilizing the same lot of mts abd monoclonal grouping card in conjunction with the same ortho vision id-mts analyzer and results were as expected and consistent with a blood group a positive reaction.Also the same day, the customer reported that an alternate segment from the same donor unit was tested for abd in manual tube method utilizing traditional tube reagents.Results were as expected and consistent with blood group a positive reactions.No further details were provided.The donor unit was not released for use in transfusion until all repeat testing was complete and acceptable results obtained.No donor or patient was harmed as a result of this discrepancy.The customer has had no additional reports of discrepant results for anti-b typing in mts abd monoclonal grouping card since the event on 18mar2025.
 
Additional Manufacturer Narrative
Investigation details per windchill ra609435 customer reported quality control (qc) testing was successful on date of donor testing.No details were provided.Customer states reagent storage and handling was as per ortho recommendations.Customer states mts abd monoclonal grouping card lot visual inspection prior to use did not identify any defects and cards passed visual inspection for use.The customer provided sample order reports of all ortho vision testing reported, including original segment testing, original segment repeat testing and alternate segment testing.All reports confirm the reactions reported by the customer.The original donor segment test report with reactions as follows: anti-a: 4+ anti-b: 2+ anti-d: 4+ these reactions are consistent with an ab positive typing and confirm the discrepancy reported by the customer.The original donor segment retest and alternate segment sample order reports both displayed reactions as follows: anti-a: 4+ anti-b: 0 anti-d: 4+ these reactions are consistent with an a positive typing and are consistent with the expected results for the a positive donor unit.Gtsc was able to utilize econnectivity to review information from the ortho vision id-mts analyzer at the time of testing.The pre-processed png image of the gel card utilized for testing was reviewed and confirmed that no defects or imperfections were present in the card prior to use, the card had adequate liquid and gel layers for testing and the quality check report indicated the card met pre-check requirements of the analyzer.The barcode scan report confirmed that the donor unit segment barcode was read by the internal barcode scanner, ruling out customer use error with loading the sample.The metering report was reviewed by gtsc and determined that the mts diluent 2+ utilized for the initial discrepant testing was also in use for the repeat testing which produced expected values, ruling out an issue with that reagent.The column grade results report was also reviewed and confirmed the reactions reported by the customer for the original segment and the original segment retest and that the operator did not modify the results in any way.As part of the investigation, a batch record review was requested for mts abd monoclonal grouping card lot 110124053-02.The device history record for this lot was reviewed and no discrepancies were discovered.All in-process and final release serological testing results were within specifications, including customer use ortho vision testing results.All qc inspection records (packaging and gel card inspection documents) of this product lot indicated acceptable results.All id-mts gel cards used during in-process qc testing passed the visual check performed by the serologist.Formulation stage batch record (anti-b lot 102124040) associated with this id-mts gel card lot was reviewed and no discrepancies were discovered.The equipment area use log used during production of this lot was reviewed and no conditions or actions taken were found to directly contribute to this customer complaint.There were no product nonconformances related to this lot.The lot met all specifications, all in-process and product release criteria.(dra609436) further, as part of the investigation, testing of retain samples of mts abd monoclonal grouping card lot 110124053-02 was requested of the ortho manufacturing site.Results of that investigation indicated that mts a/b/d monoclonal grouping card lot 110124053-02 performed as intended.Mts a/b/d monoclonal grouping card lot 110124053-02 retention cards were tested on the ortho vision id-mts analyzer with diluent 2 plus lot mdp243, albaq-chek lot v281822 and a positive donor:143466 (v54293).A total of 100 retention cards were visually inspected and no defects were found.All results were as expected.Product testing with retain cards performed as expected.No discrepant results were obtained with alba-q chek and donor sample.Mts a/b/d monoclonal grouping card lot 110124053-02 performed as intended.Manufacturing site was unable to confirm the customer complaint.(dra609437) a review of the worldwide complaint databases was performed for mts abd monoclonal grouping card lot 110124053-02 through 25mar2025.One complaint was identified for the lot for discrepant positive results or related call areas.The complaint is for the current investigation.No additional complaints were observed for the lot and failure mode.For thoroughness, a review of the mother bulk lot,110124053, was also performed through 25mar2025.One additional complaint from an additional sublot was observed for mixed field results flagging; however, further review identified that complaint was against the anti-a wells and not related to the failure mode under investigation.No trends by sublot or mother bulk lot for discrepant results in the anti-b well were identified.(dra609438) no further investigation was performed.The assignable cause could not be identified; however, there is no evidence of any systemic failure of the ortho clinical diagnostics reagent or analyzer to perform as intended.No further complaints of this type have been received from the customer site since the time of the reported events.

Brand Name
MTS A/B/D/A/B/D MONO GRP 5X20
Common Device Name
BLOOD GROUPING REAGENT
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21721720
Report Number1056600-2025-00006
Device Sequence Number17109354
Product Code QHR
UDI-Device Identifier10758750005963
UDI-Public(01)10758750005963(17)250902(11)241202(10)1101245302
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMTS081115
Device Lot Number110124053-02
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Initial Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown